Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Rapidly deteriating eyesight
    avatar
    An_248304 posted:
    Hi my boyfriend has been told he has rapidly deteriating eyesight when he went to the eye doctor. The doctor said they don't know what it is. How do i go about helping him find the answer?
    Reply
     
    avatar
    Alan M Kozarsky, MD responded:
    It is very very hard to answer this question. Visual deterioration could be an increasing eyeglass or contact lens prescription. It could also mean that he has a progressive eye disease.

    One of our main measures of visual performance is the visual acuity eg. 20/20 or 20/40 that can be achieved with the best possible pair of glasses. When this level falls below 20/20, the cause must be sought.

    If his issue is deterioration of vision despite the best possible new eyeglass prescription and his doctor cannot explain this, then he needs a second opinion.

    A good start would be finding an ophthalmologist by searching at www.AAO.org under the "Find an Eye MD" tab.


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    blurry eyes
    sometimes I experience blurred eyesight and shaking of my lower eye. do I have astigmatism and do I need to go to an eye doctor? More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.